MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS DGXN SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS DGXN SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 8343386
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected vitros digoxin (dgxn) and phenobarbital (phbr) results were obtained from a single level of non-vitros thermofisher mas omnicore (mas) lot ocr2406 using vitros dgxn slide lot 1932-0268-4412 and vitros phbr slide lot 2509-0098-9932, tested on a vitros xt7600 system.Mas level 3 dgxn results of 1.49, 1.03, 1.00, 1.39, 1.38, 1.04, 1.22, 1.26, 0.96, 1.10, 1.37, 1.37, 1.48, 1.28, 1.23, 1.16, 1.04, 1.48, 1.36, 1.48, 1.05, 1.14 and 1.40 ng/ml vs.An expected result of 2.02 ng/ml.Mas level 3 phbr results of 44.2, 44.8, 43.9 and 44.9 ug/ml vs.An expected result of 56.88 ug/ml.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The affected quality control sample was a non-patient quality control sample.The customer made no indication that patient sample results were affected and there were no reported allegations of patient harm.This report is number three of twenty seven mdr¿s for this event.Twenty seven 3500a forms are being submitted for this event as twenty seven devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that lower than expected vitros digoxin (dgxn) and phenobarbital (phbr) results were obtained from a single level of non-vitros thermofisher mas omnicore (mas) lot ocr2406 using vitros dgxn slide lot 1932-0268-4412 and vitros phbr slide lot 2509-0098-9932, tested on a vitros xt7600 system.The assignable cause of the event could not be determined.An instrument related issue did not likely contribute to the event as a diagnostic vitros crbm within-run precision test was acceptable, indicating the vitros xt7600 integrated system was performing as intended.A vitros dgxn and phbr slide issue could not be ruled out as contributing to the event.Acceptable vitros phbr performance was obtained after an additional calibration event, however, the calibration responses and parameters from which the lower than expected results were obtained appeared typical to expected responses and parameters.Acceptable vitros dgxn performance was obtained after an alternate vitros dgxn slide lot, 1932-0268-5736, was put into use.Therefore a performance issue with vitros dgxn slide lot 1932-0268-4412 cannot be ruled out as contributing to the event.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros dgxn slide lot 1932-0268-4412 or vitros phbr slide lot 2509-0098-9932.

Brand Name
VITROS CHEMISTRY PRODUCTS DGXN SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key18133732
Report Number0001319809-2023-00135
Device Sequence Number6439715
Product Code LFM
UDI-Device Identifier10758750004782
UDI-Public10758750004782
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2024
Device Catalogue Number8343386
Device Lot Number1932-0268-4412
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2023
Initial Report FDA Received Date11/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown